Alert archive / California / Wind Advisories in 2005

Wind Advisory 10, NWS San Francisco Bay Area, CA

December 30, 200511 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Dec 30, 2005, 7:18 PM PST for 11 counties in California. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2005, 7:18 PM PST (03:18 UTC)
Expired
Dec 31, 2005, 12:00 PM PST
In force
17 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 3.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2005-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2005-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
518 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 310318
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
718 PM PST FRI DEC 30 2005

...VERY STRONG WINDS IN THE SAN FRANCISCO BAY AREA AND MONTEREY
BAY AREA TONIGHT AND SATURDAY MORNING...

.A VIGOROUS STORM SYSTEM WILL BRING STRONG AND GUSTY WINDS TO THE
ENTIRE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA TONIGHT AND
SATURDAY MORNING. STRONGEST WINDS WILL BE NEAR THE COAST AND IN
THE HILLS AND OCCUR FROM LATE FRIDAY EVENING THROUGH EARLY SATURDAY
MORNING.

CAZ006-505-507>509-511-512-311300-
/O.UPG.KMTR.HW.A.0002.000000T0000Z-051231T2000Z/
/O.NEW.KMTR.HW.W.0003.051231T0318Z-051231T2000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
718 PM PST FRI DEC 30 2005

...HIGH WIND WARNING IN EFFECT UNTIL 12 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WARNING FOR THE MOUNTAINS...COAST...AND BAYSIDE SECTIONS OF
THE SAN FRANCISCO BAY AREA...WHICH IS IN EFFECT UNTIL NOON PST
SATURDAY.

AT 7 PM FRIDAY EVENING...SOUTH WINDS WERE GUSTING TO 45 MPH AT THE
GOLDEN GATE BRIDGE AND TO 53 MPH AT ANGEL ISLAND IN NORTHERN SAN
FRANCISCO BAY. WIND GUSTS OF 50 MPH HAVE OCCURRED IN THE HILLS OF
THE EAST BAY EARLY FRIDAY EVENING...AS WELL AS THE HILLS OF MARIN
AND SAN MATEO COUNTIES. WINDS WILL LIKELY INCREASE FURTHER ACROSS
THE REGION OVERNIGHT. SUSTAINED WINDS OF 40 MPH WITH GUSTS AS HIGH
AS 60 MPH ARE LIKELY IN THE WARNING AREA LATE FRIDAY EVENING
THROUGH EARLY SATURDAY MORNING. WINDS WILL DECREASE BY MIDDAY
SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ506-510-311300-
/O.UPG.KMTR.HW.A.0002.000000T0000Z-051231T2000Z/
/O.NEW.KMTR.WI.Y.0010.051231T0318Z-051231T2000Z/
NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS-
718 PM PST FRI DEC 30 2005

...WIND ADVISORY IN EFFECT UNTIL 12 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY FOR THE VALLEYS OF THE NORTH AND EAST BAY...WHICH IS IN
EFFECT UNTIL NOON PST SATURDAY. 

SOUTH WINDS WILL INCREASE FRIDAY NIGHT AND CONTINUE STRONG AND
GUSTY INTO SATURDAY MORNING. WINDS ARE EXPECTED TO DIMINISH BY
MIDDAY SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS
TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ513>515-517-518-311300-
/O.NEW.KMTR.WI.Y.0010.051231T0318Z-051231T2000Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
718 PM PST FRI DEC 30 2005

...WIND ADVISORY IN EFFECT UNTIL 12 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY FOR THE SANTA CLARA VALLEY AND ALL OF MONTEREY AND SAN
BENITO COUNTIES EXCEPT THE SOUTHERN SALINAS VALLEY...WHICH IS IN EFFECT
UNTIL NOON PST SATURDAY.

SOUTH WINDS WILL INCREASE FRIDAY NIGHT AND CONTINUE STRONG AND
GUSTY INTO SATURDAY MORNING. WINDS ARE EXPECTED TO DIMINISH BY
MIDDAY SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS
TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DYKEMA
2 follow-up statements
000 
WWUS76 KMTR 311656
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
856 AM PST SAT DEC 31 2005

...WINDS BEGINNING TO DIMINISH IN THE SAN FRANCISCO AND MONTEREY
BAY AREAS BUT OCCASIONAL STRONG GUSTS STILL POSSIBLE...

.A VIGOROUS STORM SYSTEM HAS BROUGHT STRONG AND GUSTY WINDS TO THE
ENTIRE SAN FRANCISCO BAY AREA THIS MORNING WITH WIDESPREAD POWER
OUTAGES REPORTED. WHILE THE STRONGEST WINDS HAVE PASSED
THROUGH...SOME OCCASIONAL STRONG GUSTS MAY STILL OCCUR INTO EARLY 
AFTERNOON.

CAZ006-508-509-511-512-312000-
/O.CAN.KMTR.HW.W.0003.000000T0000Z-051231T2000Z/
/O.EXA.KMTR.WI.Y.0010.000000T0000Z-051231T2000Z/
SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
856 AM PST SAT DEC 31 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS DOWNGRADED THE
HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL
NOON PST TODAY. REPEAT...THE HIGH WIND WARNING HAS BEEN DOWNGRADED
TO A WIND ADVISORY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE POSSIBLE WITH
GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. CONTINUE TO USE EXTRA
CAUTION IF YOU MUST TRAVEL TODAY AND BE AWARE OF ROAD
HAZARDS...INCLUDING DOWNED TREES AND POWER LINES. NEVER ATTEMPT TO
MOVE LARGE DEBRIS FROM A ROADWAY AND STAY AWAY FROM ALL POWER
LINES...CALL AUTHORITIES AND ALERT THEM OF THESE DANGERS
IMMEDIATELY. 


$$

CAZ505-507-311800-
/O.CAN.KMTR.HW.W.0003.000000T0000Z-051231T2000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-
856 AM PST SAT DEC 31 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
HIGH WIND WARNING. 

$$

CAZ506-311800-
/O.CAN.KMTR.WI.Y.0010.000000T0000Z-051231T2000Z/
NORTH BAY INTERIOR VALLEYS-
856 AM PST SAT DEC 31 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
WIND ADVISORY. 

$$

CAZ510-312000-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-051231T2000Z/
EAST BAY INTERIOR VALLEYS-
856 AM PST SAT DEC 31 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

SOUTHWEST TO WEST WINDS WILL REMAIN GUSTY THIS MORNING...WITH
GUSTS TO 45 MPH POSSIBLE. WINDS ARE EXPECTED TO DIMINISH BY
EARLY AFTERNOON. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA.   ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE. 

SINCE THE GROUND IS SATURATED FROM RECENT RAINS AND THE SOILS ARE
LOOSENED...RESIDENTS NEED TO BE AWARE OF THE POSSIBILITY OF TREES
BEING BLOWN DOWN WHICH COULD CAUSE ADDITIONAL PROPERTY DAMAGE.

$$

CAZ513>515-517-518-312000-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-051231T2000Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
856 AM PST SAT DEC 31 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

SOUTHWEST TO WEST WINDS WILL CONTINUE TO BE GUSTY THIS
MORNING...WITH GUSTS TO 45 MPH POSSIBLE. WINDS ARE EXPECTED TO
DIMINISH BY EARLY AFTERNOON. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE. 

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN
WEATHER INFORMATION.

$$
SOROKA
000 
WWUS76 KMTR 312018
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1218 PM PST SAT DEC 31 2005

...WIND ADVISORY HAS EXPIRED...

.THE COLD FRONT THAT WAS RESPONSIBLE FOR THE STRONG WINDS CONTINUES
TO MOVE INTO SOUTHERN CALIFORNIA. WINDS WILL CONTINUE TO DECREASE
THIS AFTERNOON.

CAZ006-508>515-517-518-312130-
/O.EXP.KMTR.WI.Y.0010.000000T0000Z-051231T2000Z/
SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
1218 PM PST SAT DEC 31 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 2:43 PM PST, 4 hours 35 minutes earlier.

Area forecast discussion, Dec 30, 2:43 PM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
243 PM PST FRI DEC 30 2005

.DISCUSSION...RAIN IS INCREASING IN THE N BAY BUT SO FAR...NOT
FARTHER S.  NEVERTHELESS THE N BAY IS NOW UNDER THE GUN AND MODERATE
TO HEAVY RAIN SHOULD FALL THERE MOST OF THE TIME UNTIL LATE MRNG
SAT.  ISSUED AN URBAN/SMALL STREAM FLOOD WARNING FOR THE N BAY THRU
NOON SAT AS RIVERS AND STREAMS WILL DO NOTHING BUT RISE BETWEEN NOW
AND THEN.

THE MODELS INDICATE THAT THE COLD FRONT CURRENTLY UP NEAR THE OR
BORDER WILL NOT MOVE THRU OUR DISTRICT TIL MID/LATE MRNG SAT IN THE
N BAY...AND NOT TIL MID/LATE AFTN SAT IN MONTEREY COUNTY.  THE
STRONGEST WIND WILL OCCUR IN THE 6 HOURS BEFORE FRONTAL PASSAGE AND
EXCEPT IN THE N BAY THIS IS PROBABLY TRUE FOR THE RAIN AS WELL.
AREAS FROM SFO S DONT SEEM TO GET THE HEAVY OVERRUNNING RAIN THAT
COMMONLY DRENCHES THE N BAY LONG IN ADVANCE OF THE FRONT.  AND THE N
BAY WILL GET DRENCHED...THE LATEST RFC QPF GUIDANCE GIVES VENADO 7.1
INCHES FOR THE 24 HOURS FROM 18Z FRI-18Z SAT.  IF THIS TOTAL VERIFIES
ITS RIGHT IN THE 6-8 INCH RANGE THAT OFTEN RESULTS IN MAJOR FLOODING
ON THE RUSSIAN/NAPA RIVERS.

THE HIGH WIND WATCH WILL BE CHANGED TO A WIND ADVISORY WITH GUSTS TO
45 MPH AT LOWER ELEVATIONS AND 60 MPH IN THE HILLS.  THE STRONGEST
WINDS WILL PROBABLY OCCUR BETWEEN MIDNIGHT TNGT AND FROPA SAT MRNG.
THE 1 PM SFO-ACV GRADIENT OF 13.3 MB IS VERY HEALTHY...A LITTLE
STRONGER THAN FORECAST BY THE MODELS...AND IF THIS GRADIENT PERSISTS
AS THE FRONT APPROACHES THE ADVISORY MAY NEED TO BE UPGRADED TO A
WARNING SAT MRNG.

THERE ARE ALSO HIGH SURF AND COASTAL FLOOD ISSUES.  THE FLOOD
WARNING CURRENTLY IN EFFECT FOR THE UPPER REACHES OF THE NAPA/RUSSIAN
RIVERS WILL BE EXPANDED TO COVER THE ENTIRE REACHES OF THOSE RIVERS
IN THE N BAY LATER THIS AFTN.

WE ARE STILL LOOKING AT A BREAK IN THE WX SAT NIGHT/EARLY SUN BUT
THEN THE NEXT SYSTEM WILL MOVE INTO THE DISTRICT SUN PM.  THE UPPER
TROF ASSOCIATED WITH THIS ONE IS FORECAST TO HAVE A HIGHER AMPLITUDE
THAN OUR CURRENT SYSTEM AND TO BE MORE PROGRESSIVE...SO ITS LIKELY
TO BRING A RELATIVELY BRIEF PERIOD OF HEAVY RAIN TO ALMOST ALL OF
THE DISTRICT AS IT SAGS SWD SUN PM.  TOTAL RAIN DURATION WILL BE
LESS IN THE N BAY THAN WITH THE CURRENT STORM...BUT AREAS FARTHER S
SHOULD GET ABOUT THE SAME AMOUNT OF RAIN WITH BOTH SYSTEMS.  BETWEEN
NOW AND 12Z MON THE TOTAL QPF IS LOOKING LIKE 5-10 INCHES IN THE N
BAY AND 2-6 INCHES FARTHER S...WITH THE HEAVIEST AMOUNTS IN THE
SANTA CRUZ AND SANTA LUCIA MTNS.

STILL LOOKS LIKE A BREAK IN THE WX STARTING LATE MON THOUGH IF THERE
IS LESS UPPER RIDGING THAN INDICATED BY THE MODELS WE COULD STILL
SEE A LITTLE RAIN OFF AND ON TUE THRU FRI.  FOR NOW WILL KEEP TUE
AND WED DRY WITH A CHANCE OF RAIN THU/FRI...BUT NOTHING HEAVY.

&&

.MARINE...GALE WARNINGS HAVE NOW BEEN ISSUED FOR THE NORTHERN WATERS
AND SFO BAY FOR TONIGHT THROUGH SAT MORNING...AND FOR THE SOUTHERN
WATERS AND MONTEREY BAY LATE TONIGHT THROUGH SATURDAY. THE SAN
FRANCISCO PILOT STATION REPORTED 35 KNOT WINDS WITH GUSTS TO 40 KNOTS
OUTSIDE THE GOLDEN GATE JUST BEFORE NOON. THE GOLDEN GATE BRIDGE AT
2 PM WAS REPORTING WIND GUSTS TO GALE FORCE.

SEAS...HIGH SURF ADVISORY GOES INTO EFFECT AT 6 PM TONIGHT ALONG THE
COAST THROUGH 4 AM SUNDAY MORNING FOR BREAKERS BETWEEN 15 AND 20
FEET. A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR SATURDAY ALONG THE
COAST FOR THE SATURDAY MORNING HIGH TIDE OF 7 FEET...WHICH VARIES
BETWEEN APPROXIMATELY 9 AND 11 AM FROM SOUTH TO NORTH AND WILL ALSO
BE THE TIME WHEN THE MOST INTENSE RAIN AND WIND WILL BE EXPERIENCED.
FOUR FACTORS COME INTO PLAY AT THAT TIME: HIGH TIDE...BIG SEAS...
ONSHORE WINDS AND LARGE RUN-OFF INTO THE BAYS/OCEAN.

&&

.AVIATION...MODERATE TO HEAVY RAIN IS CONTINUING IN THE NORTH BAY AND
IS MOVING SLOWLY SOUTH. EXPECT MODERATE RAIN TO MOVE INTO THE SFO BAY
AREA THIS EVENING...AND LATER TONIGHT AT KMRY AND KSNS. WINDS
WILL BE STRONG AND GUSTY THROUGH SATURDAY. IFR CONDITIONS WILL BE
WIDESPREAD TONIGHT THROUGH AT LEAST SATURDAY MORNING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...GLW...PT ARENA TO PT PIEDRAS BLANCAS AND SFO/MRY BAYS.
     .TNGT THROUGH SATURDAY NIGHT...HIGH SURF ADVISORY FOR
                                    ENTIRE COAST.
     .TNGT THROUGH SATURDAY MORNING...WIND ADVISORY NORTHERN AND
                   CENTRAL SFO BAY AREA AND SANTA CRUZ MTNS.
     .TONIGHT THROUGH SATURDAY...FLOOD WATCH CENTRAL SFO BAY AREA
                   AND COASTAL MONTEREY COUNTY.
     .TONIGHT THROUGH NOON SATURDAY...URBAN/SMALL STREAM FLOOD
                   WARNING FOR THE N BAY.
     .SATURDAY...COASTAL FLOOD WATCH FOR THE ENTIRE COAST.
     .SATURDAY THROUGH SUNDAY...FLOOD WARNING FOR THE NAPA AND
                   RUSSIAN RIVERS IN NAPA/SONOMA COUNTIES.
&&

PUBLIC FORECAST: MARKKANEN
AVIATION/MARINE: STROBIN/WALBRUN

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 30, 3:50 PM PST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
350 PM PST FRI DEC 30 2005

CAZ006-505-509-514-515-311400-
BIG SUR COAST-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
350 PM PST FRI DEC 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN
FRANCISCO BAY AREA AS WELL AS COASTAL SECTIONS OF THE MONTEREY BAY
AREA.

.DAY ONE...FRIDAY

ANOTHER PACIFIC STORM WILL BRING PERIODS OF RAIN AND STRONG
WINDS TO THE AREA TONIGHT. RECENT HEAVY RAINS HAVE SATURATED THE
GROUND AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF
AND FLOODING. FLOODING OF SMALL STREAMS AND CREEKS IS LIKELY AND AN
URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT FOR SONOMA AND
MARIN COUNTIES TONIGHT.

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

FLOODING IS ALSO POSSIBLE FURTHER SOUTH ALONG THE COAST FROM SAN
FRANCISCO SOUTH TO SANTA CRUZ COUNTY TONIGHT. A FLOOD WATCH IS IN
EFFECT TONIGHT FOR COASTAL AREAS FROM SAN FRANCISCO SOUTH.

* FLOOD WATCH...SEE WGUS66 KMTR - SFOFFAMTR FOR DETAILS *

A WIND ADVISORY IS IN EFFECT TONIGHT FOR COASTAL AREAS FROM SONOMA
COUNTY SOUTH THROUGH THE SAN FRANCISCO PENINSULA COAST.

WINDS ARE FORECAST TO GUST AS HIGH AS 45 MPH AT LOWER ELEVATIONS
OF THE ADVISORY AREA TONIGHT AND SATURDAY MORNING.

* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

LARGE SWELL IN EXCESS OF 15 FEET WILL BREAK ALONG THE ENTIRE COAST
TONIGHT. A HIGH SURF ADVISORY IS IN EFFECT TONIGHT.

* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF STORMS WILL BRING PERIODS OF RAIN AND STRONG WINDS TO THE
REGION SATURDAY AND AGAIN SUNDAY AFTERNOON INTO EARLY MONDAY. RECENT
HEAVY RAINS HAVE SATURATED THE GROUND AND ANY ADDITIONAL HEAVY
RAINFALL WILL RESULT IN RAPID RUNOFF AND THE POTENTIAL FOR MORE
FLOODING ACROSS THE ENTIRE AREA.

THE FOLLOWING WATCHES AND WARNINGS ARE IN EFFECT...

1. FLOOD WARNING FOR THE RUSSIAN RIVER SATURDAY THROUGH SUNDAY

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

2. URBAN AND SMALL STREAM FLOOD WARNING FOR SONOMA AND MARIN
COUNTIES UNTIL NOON SATURDAY

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

3. WIND ADVISORY FROM SONOMA COUNTY SOUTH THROUGH THE SAN FRANCISCO
PENINSULA THROUGH NOON SATURDAY

* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

4. COASTAL FLOOD WATCH AND HIGH SURF ADVISORY FOR THE ENTIRE COAST
ON SATURDAY

* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *
* COASTAL FLOOD WATCH...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ506-507-311400-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
350 PM PST FRI DEC 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY VALLEYS AND
MOUNTAINS.

.DAY ONE...FRIDAY

ANOTHER PACIFIC STORM WILL BRING PERIODS OF RAIN AND STRONG
WINDS TO THE AREA TONIGHT. RECENT HEAVY RAINS HAVE SATURATED THE
GROUND AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF
AND FLOODING. FLOODING OF SMALL STREAMS AND CREEKS IS LIKELY
TONIGHT AND AN URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT FOR
ALL NORTH BAY COUNTIES.

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

A WIND ADVISORY IS IN EFFECT TONIGHT.

* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF STORMS WILL BRING PERIODS OF RAIN AND STRONG WINDS TO THE
REGION SATURDAY AND AGAIN SUNDAY AFTERNOON INTO EARLY MONDAY. RECENT
HEAVY RAINS HAVE SATURATED THE GROUND AND ANY ADDITIONAL HEAVY
RAINFALL WILL RESULT IN RAPID RUNOFF AND THE POTENTIAL FOR MORE
FLOODING ACROSS THE ENTIRE AREA.

THE FOLLOWING WATCHES AND WARNINGS ARE IN EFFECT...

1. FLOOD WARNING FOR THE RUSSIAN AND NAPA RIVERS SATURDAY THROUGH
SUNDAY

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

2. URBAN AND SMALL STREAM FLOOD WARNING UNTIL NOON SATURDAY.

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

3. WIND ADVISORY THROUGH NOON SATURDAY

* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

4. COASTAL FLOOD WATCH FOR AREAS NEAR SAN FRANCISCO BAY ON
SATURDAY...PARTICULAR SATURDAY MORNING WHEN HIGH TIDES...HEAVY
RUNOFF AND STRONG SOUTH WINDS COINCIDE

* COASTAL FLOOD WATCH...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ508-510>513-517-311400-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY INCLUDING SAN JOSE-
350 PM PST FRI DEC 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SECTIONS OF THE
CENTRAL AND SOUTHERN SAN FRANCISCO BAY AREA AS WELL AS THE SANTA
LUCIA MOUNTAINS IN MONTEREY COUNTY.

.DAY ONE...FRIDAY

HEAVY RAINS AND STRONG WINDS WILL SPREAD ACROSS THE AREA TONIGHT.
RECENT HEAVY RAINS HAVE SATURATED THE GROUND AND ANY ADDITIONAL HEAVY
RAINFALL WILL RESULT IN RAPID RUNOFF. FLOODING IS POSSIBLE ALONG
SMALLER STREAMS AND CREEKS...AS WELL AS IN OTHER LOW LYING OR FLOOD
PRONE AREAS. A FLOOD WATCH IS IN EFFECT TONIGHT.

* FLOOD WATCH...SEE WGUS66 KMTR - SFOFFWMTR FOR DETAILS *

A WIND ADVISORY IS IN EFFECT TONIGHT FOR MUCH OF THE SAN FRANCISCO
BAY AREA.

* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY RAINS AND STRONG WINDS WILL CONTINUE INTO SATURDAY MORNING.
RECENT HEAVY RAINS HAVE SATURATED THE GROUND AND ANY ADDITIONAL HEAVY
RAINFALL WILL RESULT IN RAPID RUNOFF. FLOODING IS POSSIBLE ALONG
SMALLER STREAMS AND CREEKS...AS WELL AS IN OTHER LOW LYING OR FLOOD
PRONE AREAS. A FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY AFTERNOON.

THE FLOOD WATCH WILL CONTINUE THROUGH SATURDAY AFTERNOON.

* FLOOD WATCH...SEE WGUS66 KMTR - SFOFFWMTR FOR DETAILS *

A WIND ADVISORY WILL CONTINUE FOR MUCH OF THE SAN FRANCISCO BAY AREA
THROUGH NOON SATURDAY.

* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ516-518-311400-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
350 PM PST FRI DEC 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SALINAS VALLEY
AND INTERIOR MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES.

.DAY ONE...FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF HEAVY RAIN AND STRONG GUSTY WINDS ARE LIKELY ON SATURDAY
AND AGAIN LATE SUNDAY INTO SUNDAY NIGHT. MINOR FLOODING OF LOW LYING
AREAS IS POSSIBLE WITH THESE STORMS.

DYKEMA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 7:18 PM PSTHigh Wind WarningMTRAlameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more14 hr
Dec 31, 10:15 AM PSTSevere Thunderstorm WarningMTRAlameda, Contra Costa30 min

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.